MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 414-159
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 05/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's date of birth, age unk, patient's gender unk, patient's weight unk, patient's ethnicity/race unk, relevant tests/laboratory data unk, other relevant history unk.The device was returned and evaluated by a cross functional team.There was an obvious 1 inch breach to the outer jacket beginning 2 inches from the distal tip.In the area of the breach, the fibers, mandrel and inner lumen were exposed, with the mandrel discovered broken into two pieces.However the mandrel was still contained within the device's' working length, with the broken edges observed in the area of the breach.There were no broken fibers observed in the area of the breach.The guide wire port was in good working condition.During use, the outer jacket may have become caught on calcification or other patient anatomy causing the breach; however, it could not be confirmed how or when the breach to the jacket occurred.
 
Event or Problem Description
A peripheral atherectomy procedure commenced to treat a slightly calcified, plaque lesion in the patient's distal posterior tibial artery.The physician chose to use a spectranetics turbo elite laser atherectomy catheter to treat the patient.After the treatment had been completed, the turbo elite was removed from the outer sheath and the physician noticed the fibers of the turbo elite were exposed.The procedure was completed with no reported patient harm.This event is being reported for unintended radiation exposure, potential for harm.

Brand Name
SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
MDR Report Key14688935
Report Number1721279-2022-00105
Device Sequence Number6692467
Product Code MCW
UDI-Device Identifier00813132024727
UDI-Public(01)00813132024727(17)240406(10)FBF22D04A
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K170059
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/06/2024
Device Model Number414-159
Device Catalogue Number414-159
Device Lot NumberFBF22D04A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2022
Initial Report FDA Received Date06/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK MEDICAL 5F INTRODUCER SHEATH.; GUIDE WIRE MANUFACTURER/SIZE UNK,; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM,
Patient SexUnknown